Alert archive / Montana / Special Weather Statements in 2016

Special Weather Statement, NWS Great Falls, MT

July 26, 2016Glacier County, Montana

NWS Great Falls, MT issued this special weather statement at Jul 26, 2016, 1:08 PM MDT for Glacier County, Montana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2016, 1:08 PM MDT (19:08 UTC)
Expired
Jul 26, 2016, 1:30 PM MDT
In force
22 min
Issued by
NWS Great Falls, MT

County Glacier County, MT

The radar

The Missoula radar (KMSX), 214 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 7.1 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2016-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2016-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2686 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

374 
WWUS85 KTFX 261908
SPSTFX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
108 PM MDT TUE JUL 26 2016
 
MTZ009-261930-
NORTHERN ROCKY MOUNTAIN FRONT MT-
108 PM MDT TUE JUL 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLACIER COUNTY UNTIL
130 PM MDT...

AT 107 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 30
MILES NORTH OF WEST GLACIER...OR 53 MILES NORTHEAST OF EVERGREEN...
MOVING NORTHEAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. HEAVY RAIN IS ALSO LIKELY OCCURRING WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GOAT HAUNT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4899 11377 4900 11351 4896 11344 4881 11371
      4892 11393 4900 11386
TIME...MOT...LOC 1907Z 218DEG 7KT 4892 11376 

$$

COULSTON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jul 26, 12:01 PM MDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jul 26, 12:01 PM MDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1201 PM MDT TUE JUL 26 2016

...Aviation Section Updated...

.UPDATE...
Updated forecast is out. Only changes where to freshen
pops/temperatures for today. Light showers will affect the divide
area between Butte and Helena through Noon, while showers around
Hays are moving out of our region. Otherwise, expect another round
of showers/thunderstorms this afternoon/evening...with the best
chance for storms over North Central MT. Some storms could produce
small hail and brief heavy rainfall. Brusda

&&

.AVIATION...
Updated 1801Z.

An upper level shortwave will bring isolated to scattered TSRA to
the forecast area through Wednesday morning. The greatest coverage
is expected across north-central Montana with a lower coverage
across SW MT. Added TEMPO groups for TSRA at KCTB/KHVR due to the
higher confidence at those sites. For the remainder of the TAF
sites, later amendments may be needed if confidence in TSRA
increases. Any TSRA that develops today, especially across north-
central Montana, may bring a short period of MVFR or lower VIS.
Gusty winds and small hail will also be possible with any storm that
develops. Of note, some short term models move a broken line of
storms across the Hi-Line later this afternoon/evening. If this does
pan out, there could be an increased threat of wind gusts over 40kt.
Martin

&&

.PREV DISCUSSION...
/ISSUED 525 AM MDT TUE JUL 26 2016/
Today through Thursday Evening...Quiet conditions this morning,
except for small area of slow-moving showers and weak, pulse-type
thunderstorms through parts of Hill/Chouteau/Blaine counties. This
activity should exit into eastern MT later this morning, with little
rainfall expected. Meanwhile, current water vapor satellite imagery
shows the next Pacific shortwave trof is already into central WA and
is on track to arrive this aftn/eve, bringing another round of
showers and thunderstorms.  Storm coverage should be more widespread
today, especially over the central and Hiline counties, where broad,
moist airmass with dewpoints in the 45 to 58F range is already in
place. Storms should trend a bit wetter today as latest models have
further increased precipitable water (PW) values into the 0.75-1.0
inch range for much of the forecast area. This should lead to more
occurrences of moderate to briefly heavy rainfall as storms move
through our region today.

Pattern repeats itself on Wed as another shortwave tracks across the
Northern Rockies.  PW remain favorably high for decent rainfall
amounts, except for southwest MT where storm coverage and PW values
are forecast to be lower.  The final shortwave in the parade shows
up on Thurs aftn, but this one looks to be the weakest of the three,
with less accompanying moisture too, so storms should be more
isolated in coverage.  Finally, after another day in the upper 80s
to low 90s today, the combination of precip and slightly cooler air
behind the Wed system will provide a brief break in the hot
temperatures.  Look for highs on Wed/Thurs to reach the more
comfortable mid 80s.
Waranauskas

Thursday Night through Tuesday...The last in a series of shortwave
disturbances exits to the east Thursday night. Temperatures trend
back into the lower 90s Friday and Saturday amid a generally stable
westerly flow. However, isolated weak afternoon thundershowers may
be possible during this period over our northeast zones associated
with a weak baroclinic zone. A stronger weather system moves across
the Canadian Rockies Saturday night into Sunday, forcing a southwest
flow aloft over the region. This will help to draw monsoonal
moisture into southwest Montana, with enhanced chances for afternoon
showers and thunderstorms through the weekend. Temperatures trend a
few degrees cooler to start next week with lower heights over the
northwest and isolated to scattered showers. PN

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  89  59  85  56 /  40  40  20  30
CTB  83  56  81  53 /  60  50  30  40
HLN  90  61  89  60 /  30  20  10  20
BZN  89  55  87  53 /  20  20  10  20
WEY  83  48  79  44 /  30  30  10  20
DLN  87  55  87  53 /  20  20  10  20
HVR  88  62  84  58 /  40  50  30  40
LWT  83  59  82  57 /  40  50  20  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
None.
&&

weather.gov/greatfalls

In the hours before

Special weather statement, Jul 26, 12:45 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1245 PM MDT TUE JUL 26 2016

MTZ009-010-261930-
EASTERN GLACIER MT-NORTHERN ROCKY MOUNTAIN FRONT MT-
1245 PM MDT TUE JUL 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GLACIER COUNTY
UNTIL 130 PM MDT...

AT 1244 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 22
MILES NORTH OF NORTH BROWNING...OR 39 MILES NORTHWEST OF CUT BANK...
MOVING NORTHEAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. BRIEF HEAVY RAIN MAY ALSO OCCUR.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
GLACIER COUNTY.

LAT...LON 4899 11278 4886 11269 4878 11313 4895 11324
      4900 11310
TIME...MOT...LOC 1844Z 246DEG 10KT 4890 11309

COULSTON
Special weather statement, Jul 26, 1:08 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
108 PM MDT TUE JUL 26 2016

MTZ009-261930-
NORTHERN ROCKY MOUNTAIN FRONT MT-
108 PM MDT TUE JUL 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLACIER COUNTY UNTIL
130 PM MDT...

AT 107 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 30
MILES NORTH OF WEST GLACIER...OR 53 MILES NORTHEAST OF EVERGREEN...
MOVING NORTHEAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. HEAVY RAIN IS ALSO LIKELY OCCURRING WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GOAT HAUNT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4899 11377 4900 11351 4896 11344 4881 11371
      4892 11393 4900 11386
TIME...MOT...LOC 1907Z 218DEG 7KT 4892 11376

COULSTON

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:03 PM MDTSpecial Weather StatementTFXBroadwater27 min
Jul 25, 7:14 PM MDTSpecial Weather StatementTFXJudith Basin46 min
Jul 25, 7:30 PM MDTSpecial Weather StatementTFXCascade45 min
Jul 25, 7:51 PM MDTSpecial Weather StatementTFXFergus39 min
Jul 25, 9:21 PM MDTSpecial Weather StatementTFXMeagher24 min
Jul 26, 12:45 PM MDTSpecial Weather StatementTFXGlacier45 min
Jul 26, 1:10 PM MDTSpecial Weather StatementTFXGlacier35 min
Jul 26, 2:28 PM MDTSpecial Weather StatementTFXGlacier32 min
Jul 26, 3:08 PM MDTSpecial Weather StatementTFXToole37 min
Jul 26, 3:25 PM MDTSpecial Weather StatementTFXBlaine35 min
Jul 26, 3:40 PM MDTSpecial Weather StatementTFXToole35 min
Jul 26, 4:13 PM MDTSpecial Weather StatementTFXLiberty, Toole32 min
Jul 26, 4:15 PM MDTSpecial Weather StatementTFXGallatin30 min
Jul 26, 4:31 PM MDTSpecial Weather StatementTFXBlaine29 min
Jul 26, 4:48 PM MDTSpecial Weather StatementTFXLiberty, Toole42 min
Jul 26, 4:57 PM MDTSpecial Weather StatementTFXBlaine48 min
Jul 26, 5:01 PM MDTSpecial Weather StatementTFXBroadwater, Gallatin29 min
Jul 26, 5:23 PM MDTSpecial Weather StatementTFXBeaverhead52 min
Jul 26, 5:43 PM MDTSpecial Weather StatementTFXCascade, Liberty, Toole32 min
Jul 26, 5:52 PM MDTSpecial Weather StatementTFXHill38 min

Nearby

Special Weather Statements in Montana, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.